Drought, Inland Taylor
- When
- January 31, 12:00 AM EST to 11:59 PM EST
- Where
- Inland Taylor forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.020, -83.619 (the zone’s center; the record gives no point)
D2 drought conditions (severe) expanded into Taylor, Lafayette, and Dixie counties on January 31st and continued into February.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
D2 drought conditions (severe) expanded into Taylor, Lafayette, and Dixie counties on January 31st and continued into February.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 30, 9:00 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EST Mon Jan 30 2012 .SYNOPSIS... AT UPPER LEVELS... The large scale longwave pattern is largely zonal especially east of the MS River with weak troughing over Great Basin. A series of progressive shortwaves will ride Ewd with main Srn stream impulse exiting Srn TX this eve enroute to LA overnight and will contribute to our next weather event on Wednesday. High clouds advancing ENE ahead of shortwave. Per TAE 00Z RAOB with only 0.19 inch PWAT, local airmass remains bone dry with WLY steering flow H9 to beyond H2. During the next 24 hrs, upper trough will advance into the Srn Plains promoting modest ridging/rising heights/thicknesses over NE Gulf on Tuesday. TX shortwave will weaken and deamplify as it ejects Newd into the Nrn Gulf Tues morning. This will send increasing moisture/high clouds but no rain ahead of shortwave and across our area. On Wednesday, upper trough moves further Ewd resulting in local heights dropping again and helps push weak surface low then weak front across our area. AT LOWER LEVELS... Analysis showed a 1031 mb high just off S GA coast with a ridge extending WSW across Nrn Gulf. As above upper trough moves into Srn Plains on Tues, and Nrn stream shortwave approaches the Nrn Rockies, surface reflection will develop across upper MS Valley then into Great Lakes. Associated cold front will advance thru MS Valley thru Srn Plains into early Tues. In response to above Srn stream shortwave, a weak surface low develops in the Wrn Gulf on Tuesday. As low begins to lift NEWD, isentropic lift will commence late Tues over Wrn most CWA but rain chances will not increase from west to east until early Wed when the low moves across the forecast area, followed by a the cold front passing through later in the day. The highest rain chances will be Wednesday afternoon through early Thursday morning. && .SHORT TERM...(Rest of Tonight through early Tuesday)... An increase in and thickening of high clouds by sunrise, and the surface high moving offshore with veering winds will prevent another freeze. Lows will bottom out in the mid to upper 30s (mid 40s in the cities and at the beaches). && .AVIATION (through 00Z Wednesday)...VFR conditions under scattered mid and upper level cloudiness will continue through the TAF period, but there are some minor trouble spots to mention. Overnight at western airports, winds at the surface will be light and fall to calm further east. At terminals where winds are calm, shear up to 20kts below 1500 ft is possible through 12Z. Lastly, fires east of TLH and ECP could cause minor visibility issues (not affecting flight category). Flow will transition from E to SE after sunrise. && .MARINE... Winds and seas should remain at exercise caution levels overnight offshore waters then slacken off a bit by Tuesday afternoon, and remain in the 10-15 kt range through Thursday. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None... GA...None. FL...None. GM...None. && BLOCK/HARRIGAN/TSAPARIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 733 PM EST MON JAN 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-010045- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 733 PM EST MON JAN 30 2012 /633 PM CST MON JAN 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN CHANCES WILL INCREASE ON WEDNESDAY WITH A SOMEWHAT UNSETTLED PATTERN THROUGH THE END OF THE WEEK. SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK/TSAPARIS
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355855, 355856, 355857, 355858, 355859.